# SDR 2003UALA00512

- Difficulty date: June 19, 2003
- Submitted: June 24, 2003
- Operation: Air carrier
- Aircraft: N442UA
- Make and model: Airbus A320-232
- Aircraft serial: 780
- Aircraft time: 18,986 hours, 6,675 cycles
- Engine: Iae V2527A5
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Engine
- Condition: Bird Ingestion
- Location: Nr 1
- Stage of operation: CL
- How discovered: O
- Nature of condition: J
- Precautionary procedure: E, A

## Discrepancy

RETURN TO FIELD DUE TO NR 1 ENGINE COMPRESSOR STALL AND SUBSEQUENT SHUTDOWN.  REPLACED ENGINE. DISASSEMBLY OF REMOVED ENGINE REVEALED FRACTURED 3RD STAGE BLADE AS ROOT CAUSE.  FURTHER ANALYSIS OF BLADE FRACTURE AREA REVEALED BIRD DEBRIS AS MOST LIKELY SOURCE OF FRACTURE INITIATION.   BIRD REMAINS WILL BE SENT TO THE SMITHSONIAN FOR SPECIES IDENTIFICATION, AND DATA ENTERED INTO INDUSTRY FOD DATABASE.
